Alert archive / Mississippi / River Flood Advisories in 2021

River Flood Advisory 5, NWS Jackson, MS

March 2, 2021Clay County, Mississippi

NWS Jackson, MS issued this river flood advisory at Mar 2, 2021, 9:40 AM CST for Clay County, Mississippi. It was in force for 25 hr.

The area

The outline as issued.

The facts

Issued
Mar 2, 2021, 9:40 AM CST (15:40 UTC)
Expired
Mar 3, 2021, 11:04 AM CST
In force
25 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon

County Clay County, MS

The radar

The Columbus AFB radar (KGWX), 46 km from the middle of the area, began a volume at 15:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tibbee Creek near Tibbee (TBBM6).

Action stage
20 ft
Minor stage
23 ft
Moderate stage
28 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02441000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

491 
WGUS84 KJAN 021540 RRA
FLSJAN

Flood Advisory
National Weather Service Jackson MS
Issued by National Weather Service Huntsville AL
940 AM CST Tue Mar 2 2021

...The National Weather Service in Jackson has issued a Flood 
Advisory for the following rivers in Mississippi...

  Tibbee Creek Near Tibbee affecting Clay County.

For the Tennesse-Tombigbee River ...including Tibbee, Stennis Lock & 
Dam, Columbus, Macon...elevated river levels are forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued this evening at 945 PM CST.

&&


MSC025-030345-
/O.NEW.KJAN.FL.Y.0005.210302T1540Z-210305T1200Z/
/TBBM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
940 AM CST Tue Mar 2 2021

The National Weather Service in Jackson has issued a

* Flood Advisory for
  the Tibbee Creek Near Tibbee.
* From this morning to Friday morning.
* At 8:30 AM CST Tuesday the stage was 22.4 feet.
* Action stage is 20.0 feet.
* Flood stage is 23.0 feet.
* Forecast...The river is expected to fall to 13.1 feet Sunday 
  morning.
* Impact...At 23.0 feet, Flooding in low areas on the left bank is 
  occurring.


&&

LAT...LON 3352 8851 3352 8863 3356 8880 3365 8871
      3359 8861 3357 8853

$$
1 follow-up statement
185 
WGUS84 KJAN 031704
FLSJAN

Flood Advisory
National Weather Service Jackson MS
1104 AM CST Wed Mar 3 2021

...The Flood Advisory is cancelled for the following rivers in 
Mississippi...

  Tibbee Creek Near Tibbee affecting Clay County.

MSC025-031815-
/O.CAN.KJAN.FL.Y.0005.000000T0000Z-210303T1704Z/
/TBBM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1104 AM CST Wed Mar 3 2021

...The Flood Advisory for the Tibbee Creek Near Tibbee has been 
cancelled...

The Flood Advisory is cancelled for
  the Tibbee Creek Near Tibbee.
* At 10:30 AM CST Wednesday the stage was 20.4 feet.
* Flood stage is 23.0 feet.
* Forecast...The river is expected to rise to a crest of 21.0 feet 
  just after midnight tonight.

&&


            Fld   Observed           Forecasts (12 pm CST)    
Location    Stg   Stg   Day/Time     Thu   Fri   Sat          

Tibbee Creek
Tibbee      23.0  20.4  Wed 10 am CS 20.5  17.8  14.7         





&&

LAT...LON 3352 8851 3352 8863 3356 8880 3365 8871
      3359 8861 3357 8853

$$

2

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this river flood advisory went out at Mar 2, 6:11 AM CST, 3 hours 29 minutes earlier.

Area forecast discussion, Mar 2, 6:11 AM CST, 3 hours 29 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
611 AM CST Tue Mar 2 2021

.UPDATE...
Updated for 12Z aviation discussion

&&

.AVIATION...
12Z TAF discussion:
All sites are VFR this morning as light rain continues across much
of the area. The rain will continue over most TAF sites through
much of the day, with a mix of VFR/MVFR conditions. The rain will
end from west to east later this afternoon into the evening
hours. /15/

&&

.DISCUSSION...
.Today and tonight...Rain is spreading across the area this
morning out ahead of an upper low, that is centered over eastern
Oklahoma. As the low approaches, the rain will increase in
intensity later this morning and continue through much of the
day. The heaviest rainfall amounts will be along and south of the
Natchez Trace corridor, where most areas could receive as much as
an inch, with isolated higher amounts by this evening. The
heaviest rainfall amounts will be along the Highway 84 corridor.
The upper low will move across north Mississippi later this
afternoon into the evening hours, with the rain ending from west
to east during this period. Surface high pressure will build in
overnight, with skies becoming partly cloudy and lows falling into
the mid/upper 30s for most of the area. /15/

Wednesday through Monday:

With northwest flow aloft and surface high pressure following the
exit of the trough, conditions will be quiet with near normal temps
expected through Friday. Highs will be in the 60s with lows in the
upper 30s to low 40s across the area. An upper shortwave moving
around the ridge will dive down from the Colorado Rockies into the
southern Plains on Friday and across our area late Friday into
Saturday. Some rain will likely affect our CWA in this system with
the southwestern parts of the area having the best chances for
rainfall. Instability will be greatly limited and thus no severe
storms are expected, much less any thunder. The shortwave will
quickly move through the region Friday night into Saturday morning
as the system moves around the base of the upper longwave trough
situated over the eastern US. The remainder of the forecast will be
quiet with near normal to slightly above normal temps continuing
into next week. /10/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       48  38  60  37 /  93  11   0   0
Meridian      48  40  62  38 /  96  55   0   0
Vicksburg     48  37  60  37 /  90   2   0   0
Hattiesburg   53  40  62  38 /  97  27   0   0
Natchez       50  38  60  38 /  92   2   0   0
Greenville    45  36  58  38 /  66   4   0   0
Greenwood     47  37  60  37 /  78  16   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&

15
Hazardous weather outlook, Mar 2, 4:11 AM CST, 5 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
411 AM CST Tue Mar 2 2021

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
031015-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
411 AM CST Tue Mar 2 2021

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, and south central Mississippi.

.DAY ONE...Today and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Monday.

15

&&

...HAZARD LEGEND...

No short term hazards expected.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

Nearby

River Flood Advisories in Mississippi, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.